Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 451, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Oct 18, 2011, 4:30 PM CDT for Metcalfe County, Monroe County, Kentucky. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 18, 2011, 4:30 PM CDT (21:30 UTC)
- Expired
- Oct 18, 2011, 5:00 PM CDT
- In force
- 30 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Metcalfe County, KY, Monroe County, KY
The radar
The Nashville radar (KOHX), 106 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 18, 4:51 PM CDT | HAIL 1 | 3 Se Edmonton, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.5 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 142 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 1391 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
405
WUUS53 KLMK 182130
SVRLMK
KYC169-171-182200-
/O.NEW.KLMK.SV.W.0451.111018T2130Z-111018T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
430 PM CDT TUE OCT 18 2011
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN METCALFE COUNTY IN SOUTH CENTRAL KENTUCKY...
NORTHERN MONROE COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 500 PM CDT
* AT 428 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR MUD LICK...MOVING NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
EDMONTON...
SULPHUR LICK AND ROCKBRIDGE...
CYCLONE AND PERSIMMON...
WILLOW SHADE AND SUMMER SHADE...
BEAUMONT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3677 8581 3683 8579 3684 8574 3692 8575
3703 8570 3694 8545 3691 8546 3686 8552
3685 8556 3687 8559 3687 8560 3684 8557
3682 8558 3670 8572
TIME...MOT...LOC 2130Z 216DEG 28KT 3676 8574
WIND...HAIL <50MPH 1.00IN
$$
TWFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 18, 2:34 PM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Oct 18, 2:34 PM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 334 PM EDT TUE OCT 18 2011 .Short Term (Tonight and Wednesday)... Short term models overall in good agreement handling a complicated weather system tonight and Wednesday. Strong mid-level shortwave will close off over the lower OH Valley Wednesday morning as an upper-level (300 mb) jet streak digs southeast into the southern Plains and then pivots across the Gulf states and into the TN Valley tonight and Wednesday. Surface reflection of these features aloft will include a surface low which will deepen and move north- northeastward along a pronounced surface front over middle TN and KY. The front has continued to lift slowly northward over southern and southeastern KY this afternoon in response to the approaching system aloft. At 19z, according to the KY Mesonet and ASOS obs, the front was just southeast of BWG (but north of OHX) to between LEX and Richmond (Madison County). It is probably very near LEX given a calm wind on latest LEX observation. The front may lift a bit farther north late this afternoon and evening as the low pushes northeast along it. Along and south of the front, latest SPC mesoanalysis page shows 500-1000 J/kg CAPE and -2 to -4 surface-based LI values. Models still show some elevated instability/steeper lapse rates north of the front over central KY as well. As forcing for lift increases late this afternoon and tonight with approaching mid-level system and jet streak, increasing rains over southern IL to western TN will expand northeastward into our forecast area. Also, scattered to numerous thunderstorms will develop over middle TN to central KY. Latest NWS Doppler radar is now showing convective cells beginning to develop quickly over middle TN. They will expand and propagate across south-central and central KY over the next few hours. Along and south of the front, a few cells could produce strong wind gusts, hail, and very heavy rain. North of the front, small hail is still quite possible. Rain and embedded convection will continue tonight over much of the forecast area as the mid-level system closes off and starts to take on a negative tilt. Locally heavy rain will continue. By Wednesday morning, models suggest an upper dry slot will propagate into parts of central KY within or just left of core of upper jet streak. This may cause rain to diminish somewhat, although low clouds and at least scattered showers and drizzle will continue. GFS is faster than NAM with this evolution, but both show it. By Wednesday afternoon, deformation rains within the isotach gradient zone left of the upper jet core should rotate eastward into central KY resulting in additional rainfall and cool dreary temperatures. The clouds and rain will continue into Wednesday night. High temperatures Wednesday will be tricky, as the coolest air associated with this system will not be here til Thursday, but temperatures Wednesday should reach no higher than lower to perhaps mid 50s. .Long Term (Wednesday Night - Tuesday)... Wednesday Night - Friday Night... ...Windy Conditions Expected Wednesday Night through Thursday Evening... The latest suite of deterministic and ensemble model runs continue to be in good agreement with developing a very large full latitude trough over the eastern United States. Strong mid-level wave currently moving through the plains will hook up with a northward advancing tropical-hybrid system to develop a large area of surface low pressure over the eastern U.S. The surface low will deep and potentially bomb out over the eastern Great Lakes. As this occurs, we'll be on the western side of the system within the deformation and trowl zone. Widespread showers, some heavy at times will be in the area Wednesday night and continuing into Thursday. Initial thinking was that the system would pull off rather quickly, however, with the slower and deeper solutions, this system will likely move off slower than the models anticipate. Rainfall amounts of 0.25 to 0.75 inches will be possible through the period with the bulk of the heaviest rain falling across the northeastern half of the forecast area. In addition to the rain, as the system closes off aloft and moves northeastward, really cold air will work into the region Wednesday night and Thursday. Thermal profiles show that while the colder air is still forecast to come in, the near surface warm layer is forecast to remain thick enough for rain. However, in previous cases like this, we have seen heavier (convective) showers actually put down some sleet. We believe this is still possible, but forecast uncertainty remains high enough to keep it out of the forecast for now. As the low cranks up, the pressure gradient will increase rapidly throughout the day on Wednesday. Sustained winds of 20-25 MPH will be common across the region Wednesday night and Thursday with gusts up to 40 MPH being possible. Should further data continue this trend, a Wind Advisory may be required in subsequent forecasts. Temperatures will fall into the lower 40s Wednesday night but it will feel like the mid 30s when one adds in the wind chill. Temperatures are not really going to go anywhere on Thursday as readings will likely top out in the 42-46 degree range. By Thursday night, the upper low and surface low will be on its way through the northeastern US. Quite a bit of low-mid level moisture will remain in the area to keep skies mostly cloudy early with partial clearing occurring late. With the pressure gradient staying up, the threat of frost for Friday morning looks less at this time. Should more clearing take place and winds die down faster than forecast, the southwestern/western sections would have the best shot of seeing frost. Skies should really clear out during the day on Friday as highs warm back into the lower to middle 50s. Good radiational cooling looks on tap for Friday night/Saturday morning with temperatures falling to near freezing. At this time, Saturday morning looks to be the best time for us to see a decent frost/freeze event. Saturday - Tuesday... Surface high pressure is forecast to hold sway across the region on Saturday and Sunday providing mostly sunny days and mostly clear nights. As the high heads east Saturday night, some mid-high level clouds may advect in from the west. Surface winds will likely veer around to the south/southwest which will keep temperatures from falling as much. Highs Saturday should top out in the lower 60s with overnight lows cooling into the mid 30s in the east with upper 30s to the lower 40s in the central and western sections. Highs Sunday should warm into the lower to middle 60s. A weak upper trough will work through the region Sunday night and Monday, but with moisture quite limited, only think an increase in clouds will be noted. lows Sunday night will cool into the lower-middle 40s with highs on Monday in the middle to upper 60s. Another mid-level wave looks to enter the region on Tuesday. This wave is a bit more deeper and moisture may have increased enough that a few isolated showers will be possible. Latest consensus guidance suggests very low pops in this period, thus plan on increasing the clouds but keeping the forecast dry. Highs Tuesday look to be even milder with upper 60s to lower 70s expected. Finally, a look ahead reveals more unsettled weather for the end of next week. Both the 18/12Z runs of the GFS and Euro show yet another large amplification of the flow over the CONUS. It does appear that a large upper trough will crash into the eastern US as high latitude blocking develops over the north Atlantic. This will likely bring another round of precipitation to the eastern US along with a shot of cold air out of Canada, which could be colder than what we see this week. It certainly will be something to watch over the coming days. && .Aviation (18Z TAF Issuance)... Rain and embedded convection from southeastern MO to western TN will expand and track north-northeast this afternoon and tonight ahead of a deepening shortwave aloft, which will close off over the lower OH Valley late tonight and Wednesday. The rain will push into BWG and SDF late this afternoon and especially tonight. Scattered thunderstorms will develop within and ahead of the area of rain, along and north/west of a surface front oriented from between BWG and OHX northeast to eastern KY at this time. Increasing lift and developing surface-based instability over middle TN to southeast KY (south of the front) will fuel storm development as the air lifts northward above the front. Have included VCTS in all TAFs for this afternoon and evening as low pressure moves northeast along the boundary. This front should make it to or slightly north/west of LEX so will start their winds off as south-southeast, becoming variable and then north tonight as the low approaches and passes by. LEX surface winds will need to be monitored given the close proximity of the front. With rain expected at all TAF sites tonight, cigs will lower considerably. All models show cigs lowering into IFR category tonight, which are reflected in TAFs. For now, will keep values out of LIFR until there is more evidence that this may occur, which it could. Wednesday morning, steadier rains should diminish to scattered showers at TAF sites, with additional light rain and drizzle moving in later in day on back side of surface low. IFR cigs should continue. Kept vsbys in MVFR category tonight and Wednesday. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. Short Term.......TWF Long Term........MJ Aviation.........TWF
Hazardous weather outlook, Oct 18, 3:02 PM CDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 402 PM EDT TUE OCT 18 2011 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-192015- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 402 PM EDT TUE OCT 18 2011 /302 PM CDT TUE OCT 18 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND TONIGHT OVER MUCH OF CENTRAL KENTUCKY AND INTO SOUTH-CENTRAL INDIANA. SOME OF THESE STORMS WILL PRODUCE SMALL HAIL...OCCASIONAL CLOUD-TO-GROUND LIGHTNING...AND HEAVY RAIN. OVER SOUTH-CENTRAL KENTUCKY...THE STRONGEST STORMS COULD ALSO PRODUCE ISOLATED WIND DAMAGE AND ISOLATED QUARTER-SIZE HAIL THROUGH THIS EVENING ALONG AND SOUTH OF A STATIONARY FRONT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A STRONG LOW PRESSURE SYSTEM IS FORECAST TO MOVE NORTHWARD ACROSS THE EASTERN SECTIONS OF THE MIDDLE AND UPPER OHIO VALLEY. THIS SYSTEM WILL BRING WIDESPREAD RAINFALL AND WINDY CONDITIONS TO THE OUTLOOK AREA. SUSTAINED WINDS OF 20 TO 25 MPH WITH WIND GUSTS UP TO 40 MPH CAN BE EXPECTED FROM WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON. MUCH COOLER AIR WILL FILTER IN BEHIND THIS SYSTEM. AREAS OF FROST ALONG WITH NEAR FREEZING TEMPERATURES WILL BE POSSIBLE BY SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF HAIL AND STRONG WINDS THROUGH TONIGHT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. TWF/MJ
In the hours before
Special weather statement, Oct 18, 3:25 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
425 PM EDT TUE OCT 18 2011
KYZ045-046-054-182100-
MARION-NELSON-WASHINGTON-
425 PM EDT TUE OCT 18 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
PENNY SIZE HAIL...
AT 423 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES WEST OF LEBANON...AND MOVING NORTHEAST
AT 35 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND PENNY SIZE HAIL...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
SPRINGFIELD...
LORETTO AND NERINX...
BURKES SPRING AND GANDERTOWN...
BEARWALLOW AND CISSELVILLE...
SAINT CATHARINE AND FREDERICKTOWN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3751 8549 3754 8550 3756 8553 3756 8555
3754 8555 3752 8556 3754 8560 3793 8529
3780 8506 3747 8538 3748 8544 3747 8546
TIME...MOT...LOC 2026Z 215DEG 30KT 3757 8543
MJLocal storm report, Oct 18, 3:26 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
426 PM EDT TUE OCT 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL HOLLAND 36.70N 86.07W
10/18/2011 E1.00 INCH ALLEN KY BROADCAST MEDIA
&&
EVENT NUMBER LMK1101139
RLSpecial weather statement, Oct 18, 3:59 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
459 PM EDT TUE OCT 18 2011
KYZ034-038>040-045>048-054-055-066-182130-
ANDERSON-BOYLE-CASEY-JESSAMINE-MARION-MERCER-NELSON-SHELBY-SPENCER-
WASHINGTON-WOODFORD-
459 PM EDT TUE OCT 18 2011
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
HALF INCH HAIL...
AT 456 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF
SPRINGFIELD TO 12 MILES SOUTHEAST OF SPRINGFIELD...AND MOVING
NORTHEAST AT 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND HALF INCH HAIL...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
SPRINGFIELD...
LEBANON...
LAWRENCEBURG...
HARRODSBURG...
TATHAM SPRINGS AND FAIRVIEW...
ASHBROOK AND KLONDYKE...
HICKORY GROVE AND SINAI...
FOX CREEK AND ANDERSON CITY...
THESE STORMS WILL AFFECT THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS
25 AND 59.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3780 8463 3781 8466 3779 8465 3778 8466
3779 8468 3783 8468 3782 8471 3774 8470
3742 8507 3764 8552 3811 8524 3811 8496
3810 8491 3786 8457
TIME...MOT...LOC 2059Z 224DEG 36KT 3783 8515 3764 8500
AMSLocal storm report, Oct 18, 4:01 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
501 PM EDT TUE OCT 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL 6 SW CAMPBELLSVILLE 37.29N 85.43W
10/18/2011 E0.75 INCH TAYLOR KY TRAINED SPOTTER
&&
EVENT NUMBER LMK1101140
RLLocal storm report, Oct 18, 4:11 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
511 PM EDT TUE OCT 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM HAIL CAMPBELLSVILLE 37.35N 85.35W
10/18/2011 E1.00 INCH TAYLOR KY EMERGENCY MNGR
&&
EVENT NUMBER LMK1101141
RLSpecial weather statement, Oct 18, 4:29 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
529 PM EDT TUE OCT 18 2011
KYZ033>036-038>041-045>048-053>055-182200-
ANDERSON-BOYLE-FAYETTE-FRANKLIN-HENRY-JESSAMINE-LARUE-MARION-MERCER-
NELSON-SCOTT-SHELBY-SPENCER-WASHINGTON-WOODFORD-
529 PM EDT TUE OCT 18 2011
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
HALF INCH HAIL...
AT 528 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF
HARRODSBURG TO 9 MILES SOUTH OF BARDSTOWN...AND MOVING NORTHEAST AT
35 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND HALF INCH HAIL...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
GEORGETOWN...
FRANKFORT...
VERSAILLES...
SPRINGFIELD...
SHELBYVILLE...
NONESUCH AND TABLOW...
MORTONSVILLE AND TROY...
PINCKARD AND WITHROW...
FIRMANTOWN AND GAYBOURN...
THESE STORMS WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE
MARKERS 35 AND 69.
THESE STORMS WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE
MARKERS 120 AND 136.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3855 8501 3851 8502 3852 8498 3849 8498
3846 8490 3844 8492 3842 8488 3838 8489
3834 8479 3837 8471 3847 8459 3846 8453
3824 8447 3756 8483 3754 8489 3763 8524
3749 8528 3757 8567 3801 8536 3855 8503
TIME...MOT...LOC 2129Z 215DEG 32KT 3790 8485 3768 8550
AMSThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 3:05 PM CDT | Severe Thunderstorm Warning | LMK | Allen, Barren | 25 min |
| Oct 18, 3:08 PM CDT | Special Weather Statement | LMK | Green, Metcalfe | 37 min |
| Oct 18, 3:21 PM CDT | Severe Thunderstorm Warning | LMK | Barren, Metcalfe | 24 min |
| Oct 18, 3:25 PM CDT | Special Weather Statement | LMK | Washington | 35 min |
| Oct 18, 3:44 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Green, Marion, Metcalfe, Taylor | 31 min |
| Oct 18, 3:56 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Cumberland, Green, Metcalfe | 34 min |
| Oct 18, 3:59 PM CDT | Special Weather Statement | LMK | Anderson, Boyle, Marion, Mercer, Washington | 31 min |
| Oct 18, 4:04 PM CDT | Severe Thunderstorm Warning | LMK | Allen, Barren, Monroe | 26 min |
| Oct 18, 4:15 PM CDT | Severe Thunderstorm Warning | LMK | Boyle, Casey, Marion, Taylor | 30 min |
| Oct 18, 4:29 PM CDT | Special Weather Statement | LMK | Anderson, Boyle, Franklin, Marion, Mercer, Nelson and 4 more | 31 min |
| Oct 18, 4:32 PM CDT | Special Weather Statement | LMK | Adair | 28 min |
| Oct 18, 4:48 PM CDT | Severe Thunderstorm Warning | LMK | Fayette, Scott, Woodford | 27 min |
| Oct 18, 4:49 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Casey, Marion, Taylor | 26 min |
| Oct 18, 5:00 PM CDT | Special Weather Statement | LMK | Adair | 15 min |
| Oct 18, 5:04 PM CDT | Special Weather Statement | LMK | Boyle, Clark, Fayette, Garrard, Jessamine, Lincoln and 2 more | 26 min |
| Oct 18, 5:08 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Russell | 37 min |
| Oct 18, 5:19 PM CDT | Special Weather Statement | LMK | Harrison, Nicholas, Scott | 41 min |
| Oct 18, 5:33 PM CDT | Special Weather Statement | LMK | Boyle | 27 min |
| Oct 18, 5:38 PM CDT | Special Weather Statement | LMK | Casey | 22 min |
| Oct 18, 5:39 PM CDT | Severe Thunderstorm Warning | LMK | Madison | 36 min |
| Oct 18, 6:18 PM CDT | Severe Thunderstorm Warning | LMK | Clark | 12 min |
| Oct 18, 6:40 PM CDT | Special Weather Statement | LMK | Madison | 35 min |
| Oct 18, 6:58 PM CDT | Special Weather Statement | LMK | Madison | 32 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.